Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 7, NWS Shreveport, LA

June 7, 2005Panola County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 7, 2005, 5:59 PM CDT for Panola County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2005, 5:59 PM CDT (22:59 UTC)
Expired
Jun 7, 2005, 8:00 PM CDT
In force
2 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Panola County, TX

The radar

The Shreveport radar (KSHV), 59 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
547 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 072302
FFWSHV
TXC365-080100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
559 PM CDT TUE JUN 7 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PANOLA COUNTY IN NORTHEAST TEXAS

* UNTIL 800 PM CDT

* AT 557 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
  THE AREA OF MOST CONCENTRATED HEAVY DOWNPOURS HAVE OCCURRED BETWEEN
  CARTHAGE...CLAYTON...AND FAIRPLAY...ALONG HIGHWAYS 79 AND 315...
  WHERE TWO TO THREE INCHES OF RAIN HAVE FALLEN DURING THE PAST      
  HOUR. 

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WITHIN THE NEXT 
HOUR ARE POSSIBLE IN THE WARNED AREA

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  PANOLA COUNTY IN NORTHEAST TEXAS
UNTIL 800 PM CDT.

LAT...LON 3212 9458 3200 9423 3229 9408 3233 9442

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 2:48 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 7, 2:48 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
248 PM CDT TUE JUN 7 2005

.DISCUSSION...
WEAK DIFLUENCE OVER EAST TX AND WESTERN LA MAY HELP TO CONTINUE
SEA BREEZE EFFECT CONVECTION BEYOND SUNSET OVER NORTH CENTRAL
LOUISIANA THIS EVENING.  OTHERWISE AFTER MIDNIGHT A FAIRLY QUIET
NIGHT IS EXPECTED. ON WEDNESDAY AND THURSDAY...WEAK SHORT WAVES WILL
MOVE OVER THE AREA ON BOTH AFTERNOONS...TRIGGERING ADDTIONAL ROUNDS
OF SHOWERS AND THUNDERSTORMS...MAINLY OVER THE EAST HALF OF THE FOUR
STATE AREA. BY SATURDAY AND SUNDAY...ONLY A SLIGHT CHANCE OF
AFTERNOON SHOWERS AND THUNDERSTORMS IS EXPECTED. DRY CONDITIONS
SHOULD RETURN TO THE FOUR STATE AREA MONDAY AND TUESDAY OF NEXT
WEEK AS HIGH PRESSURE ALOFT BUILDS JUST TO THE WEST OF THE AREA.
TEMPERATURES WILL BE PERSISTENT THROUGH THE WEEK...WITH A SLIGHT
WARM UP EXPECTED MONDAY AND TUESDAY...AS THE HIGH PRESSURE BUILDS IN.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  91  73  92 /  30  30  30  30
MLU  71  90  72  89 /  40  50  40  50
DEQ  69  90  69  89 /  20  20  20  20
TXK  70  90  72  91 /  30  30  30  30
ELD  70  90  71  90 /  30  30  30  30
TYR  73  92  74  92 /  20  20  20  20
GGG  72  92  73  92 /  20  20  20  20
LFK  73  92  74  93 /  20  30  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

24/03
Hazardous weather outlook, Jun 7, 12:00 PM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 7 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THE COMBINATION OF THE SEA BREEZE AND DAYTIME HEATING WILL PRODUCE
SCATTERED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING.
A FEW OF THE THUNDERSTORMS MAY PRODUCE LARGE HAIL TO THE SIZE OF ONE
INCH IN DIAMETER...AND DAMAGING WINDS. HEAVY RAINFALL MAY OCCUR IN
ISOLATED LOCATIONS.  THE ACTIVITY SHOULD BEGIN TO DISSIPATE DURING
THE LATE EVENING HOURS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

AFTERNOON AND EVENING SEA BREEZE THUNDERSTORMS WILL BE POSSIBLE
THROUGH AT LEAST THURSDAY ACROSS SOUTHERN PORTIONS OF THE FOUR STATE
REGION...MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR OF
NORTHEAST TEXAS AND NORTHERN LOUISIANA. BRIEF LOCALLY HEAVY RAINFALL
AND STRONG WIND GUSTS WILL BE POSSIBLE WITH ANY ISOLATED SEVERE
THUNDERSTORM THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT.

24/03

In the hours before

Local storm report, Jun 7, 4:05 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     NATCHEZ                 31.67N 93.05W
06/06/2005                   NATCHITOCHES       LA   CO-OP OBSERVER

            TREES AND POWER LINES DOWN. 6 MOBILE HOMES DAMAGED.

&&

22
Local storm report, Jun 7, 4:10 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SHREVEPORT LA
410 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

617 PM      DOWNBURST        BULLARD                 32.14N 95.32W
06/06/2005                   CHEROKEE           TX   FIRE DEPT/RESCUE

            SEVERAL TREES UPROOTED...POWER LINES DOWN...TIN ROOFS
            RIPPED OFF OUTBUILDINGS...AND TWO BARNS BLOWN DOWN.

&&

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:40 PM CDTSevere Thunderstorm WarningSHVCass40 min
Jun 6, 8:01 PM CDTSevere Thunderstorm WarningSHVBowie59 min
Jun 7, 1:06 PM CDTSevere Thunderstorm WarningSHVSabine25 min
Jun 7, 5:21 PM CDTSevere Thunderstorm WarningSHVPanola39 min
Jun 7, 6:07 PM CDTSevere Thunderstorm WarningSHVPanola53 min
Jun 7, 6:26 PM CDTSevere Thunderstorm WarningSHVUpshur49 min
Jun 7, 6:36 PM CDTSevere Thunderstorm WarningSHVRusk, Shelby39 min

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.